Arm Pump!

James

Staff member
Does anybody have any tips to help combat it? I'm in pretty good shape otherwise, it's just my arms and fingers get sore/cramped.
 
different bend of bars, different grips, keep your elbows high, breath and remember to loosen your grip on the straights, on long trail rides every time you stop stretch your finger tips back to get the tightness out
 

James

Staff member
different bend of bars, different grips, keep your elbows high, breath and remember to loosen your grip on the straights, on long trail rides every time you stop stretch your finger tips back to get the tightness out
Thanks :thumb:

I did get some new Pillow Top grips and maybe I'll try some new bars. Just need to remember to hold on more with the legs.
http://www.youtube.com/watch?v=bq9993iJlYU&feature=related

Here you go buddy. Get started with this and report back.
:lol: Not that thing again.
 
I take regular Asprin about a hour before i am going to ride , just take 2-4 and what it does is thin out your blood so you are less prone to Arm Pump , since it is caused by the muscles swelling and constricting blood vessels which is what gives you the cramping/pump as your blood pressure increases with the constricted vessles , so the Asprin thins the blood enough so it will still flow thru the constricted vessles without increasing your blood pressure (that is why they say Asprin help stop heart attacks , cause it lowers your blood pressure) , anyway it works for me , and Asprin is cheap (regular asprin like Bayer , not Tylenol )

also holding on with your legs relaxes your grip , also remember to breath deep , in thru the mouth out thru the nose , it relaxes you !
 
I take regular Asprin about a hour before i am going to ride , just take 2-4 and what it does is thin out your blood so you are less prone to Arm Pump , since it is caused by the muscles swelling and constricting blood vessels which is what gives you the cramping/pump as your blood pressure increases with the constricted vessles , so the Asprin thins the blood enough so it will still flow thru the constricted vessles without increasing your blood pressure (that is why they say Asprin help stop heart attacks , cause it lowers your blood pressure) , anyway it works for me , and Asprin is cheap (regular asprin like Bayer , not Tylenol )

also holding on with your legs relaxes your grip , also remember to breath deep , in thru the mouth out thru the nose , it relaxes you !




I agree with the blood thinning thing accept I use


 
I take plavix and aspirin and i still get it once in a while, but i think its a hydration issue with me though...
 
One other thing that is important ! , do not drink anything with Caffene in it right before or during riding , the caffene will cause the blood vessels to contract as well i just remembered that because i used to get real bad leg cramps while riding , everyone thought it was dehydration but i had a camel pack and was getting plenty of fluid , only thing wrong was it was Code Red Mountian Dew , after i quit drinking that and went to Powerade and Gatorade the cramps stopped !
 

James

Staff member
One other thing that is important ! , do not drink anything with Caffene in it right before or during riding , the caffene will cause the blood vessels to contract as well i just remembered that because i used to get real bad leg cramps while riding , everyone thought it was dehydration but i had a camel pack and was getting plenty of fluid , only thing wrong was it was Code Red Mountian Dew , after i quit drinking that and went to Powerade and Gatorade the cramps stopped !
:thumb: I don't drink soda or anything else with caffeine anymore.

Doesn't soda just dehydrate you, because back when I did drink it, it seemed that I was always thirstier after, then before. :banghead:
 
Yes but the dehydration along with the caffene is 2 bad things you dont want together when your out there burning energy riding and is basically what constricts your blood vessels
 
If you asked a doctor, he would probably say that arm pump is a mild form of an exercise-induced compartment syndrome. Aspirin and plavix are blood thinners in the fact that they don't allow blood to clot. They don't actually change the viscosity of the life giving fluid. I would actually caution against this practice, and here is why: If you sustain a deep muscle contusion or say a muscle tear, then you are at much greater risk for actually developing a real compartment syndrome, which is an orthopedic surgical emergency........:prof:
 

James

Staff member
If you asked a doctor, he would probably say that arm pump is a mild form of an exercise-induced compartment syndrome. Aspirin and plavix are blood thinners in the fact that they don't allow blood to clot. They don't actually change the viscosity of the life giving fluid. I would actually caution against this practice, and here is why: If you sustain a deep muscle contusion or say a muscle tear, then you are at much greater risk for actually developing a real compartment syndrome, which is an orthopedic surgical emergency........:prof:
:banana: Hey the Doc's in the house. So what do you recommend? :prof:
 
I personally don't think there is any "magical" solution to arm pump and sore hands.

Proper bar postion/selection, proper lever placement, and ride, ride, ride, ride........
 
Top